Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 339, NWS Bismarck, ND

August 27, 2007Emmons County, McIntosh County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 27, 2007, 4:24 AM CDT for Emmons County, McIntosh County, North Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2007, 4:24 AM CDT (09:24 UTC)
Expired
Aug 27, 2007, 5:05 AM CDT
In force
41 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

Counties Emmons County, ND, McIntosh County, ND

The radar

The Bismarck radar (KBIS), 109 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 27, 3:14 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1997 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1997 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
2248 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 270924
SVRBIS
NDC029-051-271030-
/O.NEW.KBIS.SV.W.0339.070827T0924Z-070827T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
424 AM CDT MON AUG 27 2007

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 530 AM CDT

* AT 421 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 18 MILES WEST OF WISHEK...OR ABOUT 59 MILES
  SOUTHEAST OF BISMARCK...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WISHEK...GREEN LAKE AND 8 MILES NORTH OF DANZIG AROUND 450 AM
  CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
MONDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4626 10006 4603 9998 4602 9904 4628 9904

$$
JF
2 follow-up statements
000 
WWUS53 KBIS 270939
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
438 AM CDT MON AUG 27 2007

NDC029-270948-
/O.CAN.KBIS.SV.W.0339.000000T0000Z-070827T1030Z/
EMMONS ND-
438 AM CDT MON AUG 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR EMMONS COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
MONDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4626 9988 4603 9988 4602 9904 4628 9904

$$

NDC051-271030-
/O.CON.KBIS.SV.W.0339.000000T0000Z-070827T1030Z/
MCINTOSH ND-
438 AM CDT MON AUG 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR MCINTOSH COUNTY...

AT 437 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF WISHEK...OR ABOUT 67 
MILES SOUTHEAST OF BISMARCK...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTH OF WISHEK AROUND 450 AM CDT...
  DANZIG AND GREEN LAKE AROUND 455 AM CDT...
  9 MILES NORTH OF ASHLEY AROUND 505 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
MONDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4626 9988 4603 9988 4602 9904 4628 9904

$$
JF
000 
WWUS53 KBIS 271005
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
505 AM CDT MON AUG 27 2007

NDC051-271015-
/O.CAN.KBIS.SV.W.0339.000000T0000Z-070827T1030Z/
MCINTOSH ND-
505 AM CDT MON AUG 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR MCINTOSH COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
MONDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4626 9988 4603 9988 4602 9904 4628 9904

$$
JF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:00 AM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 27, 3:00 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT MON AUG 27 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
THE MODELS CONTINUE TO HAVE A GOOD TREND AND CONSISTENCY FROM RUN TO
RUN.  PER MODEL FORECAST NEXT SURFACE LOW IS DEVELOPING IN WESTERN
SOUTH DAKOTA AS A BROAD LOW AMPLITUDE UPPER LEVEL TROUGH IN THE
ROCKIES MOVES EAST.  AT 230 AM CDT A LINE OF THUNDERSTORMS ARCS FROM
NEAR BEACH TO DICKINSON TO GLEN ULLIN THEN SOUTH TOWARD SOUTH
DAKOTA.  THE THUNDERSTORMS ARE LIKELY TO PERSIST THROUGH THE
MORNING. MOVEMENT WAS EAST WHERE MOST UNSTABLE CAPE INCREASES. WILL
GO WITH SCATTERED TSTMS ACROSS SOUTHWEST AND SOUTH CENTRAL ND
THROUGH THE MORNING...WITH POTENTIALLY SEVERE TSTMS SOUTH OF
INTERSTATE 94 IN CENTRAL ND.  THE AIRMASS BECOMES STABLE TO THE
NORTH AND CHANCE OF PRECIP LESSENS TO A SLIGHT CHANCE.  IN ADDITION
LOOKS LIKE WINDS SHOULD CONTINUE TO BE FAIRLY STRONG THROUGH THE
DAY...ESPECIALLY SOUTH CENTRAL. AS THE LOW MOVES EAST NORTHEAST
ACROSS THE AREA THIS AFTERNOON...THE BEST CAPE MOVES EAST ALSO WHICH
WILL SHIFT POTENTIAL FOR SEVERE WX EAST.  WILL HAVE TO KEEP A CHANCE
OF PRECIP IN THE FORECAST THROUGH TUESDAY AFTERNOON.  BY THEN UPPER
LEVEL TROUGH WILL HAVE MOVED ACROSS THE AREA AND HIGH PRESSURE WILL
BEGIN MOVING INTO THE AREA AHEAD OF THE NEXT UPPER LEVEL RIDGE.
LOOKS LIKE LITTLE CHANCE OF PRECIP FROM TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT.

TEMPS WILL BE A PROBLEM TODAY...DUE TO PCPN...CLOUDS AND WINDS.  IN
GENERAL SHOULD SEE WARMEST TEMPS IN THE SOUTH CENTRAL NEAR THE
BORDER WHERE WARM AIR LIKELY TO WRAP UP INTO THE STATE. COOLER
TEMPS...ESPECIALLY TO THE NORTHEAST.  TUESDAY WILL BE THE COOLEST OF
THE NEXT THREE DAYS...WITH A WARMING TREND BEGINNING ON WEDNESDAY.

LONG TERM...THURSDAY THROUGH SUNDAY
00Z GFS SIMILAR TO EARLIER RUNS WITH UPPER RIDGE BUILDING INTO THE
NORTHERN PLAINS. SO...LITTLE CHANGE NEEDED. KEPT THURSDAY AND FRIDAY
DRY AND RAISED TEMPERATURES UP A FEW DEGREES. NO CHANGES MADE FOR
SATURDAY AND SUNDAY. TEMPERATURES FOR SUNDAY SOMEWHAT IN QUESTION AS
TO HOW MUCH COOLING TO EXPECT. BUT...WILL WAIT FOR LATER RUNS TO GET
A BETTER HANDLE ON THIS.

&&

.AVIATION...
COOL AND DRY HIGH PRESSURE WILL DROP ACROSS THE AREA DURING THE DAY.
SOME SEVERE THUNDERSTORMS POSSIBLE EARLY THIS MORNING FROM SOUTH OF
BISMARCK OVER TOWARD JAMESTOWN. THIS SHOULD DIMINISH MAINLY TO
SHOWERS BY MID-MORNING. SOME PATCHY MVFR CEILINGS EXPECTED TODAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TSW/JF
Hazardous weather outlook, Aug 27, 4:19 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
419 AM CDT MON AUG 27 2007

NDZ001>005-009>013-017-280930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-
419 AM CDT MON AUG 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ018>023-025-031>037-040>048-050-051-280930-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
419 AM CDT MON AUG 27 2007 /319 AM MDT MON AUG 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM IN WESTERN SOUTH DAKOTA THIS MORNING WILL
MOVE EAST NORTHEAST INTO MINNESOTA BY EVENING. WARM AIR AND
MOISTURE WRAPPING AROUND THE LOW WILL CAUSE STRONG INSTABILITY IN
SOUTHWEST AND CENTRAL NORTH DAKOTA TODAY. SCATTERED THUNDERSTORMS
CAN BE EXPECTED THROUGH THE DAY...SOME SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:32 PM CDTSevere Thunderstorm WarningBISKidder, Logan58 min
Aug 26, 8:00 PM CDTTornado WarningBISLogan30 min
Aug 26, 8:06 PM CDTSevere Thunderstorm WarningBISStutsman54 min
Aug 26, 8:27 PM CDTTornado WarningBISLogan33 min
Aug 26, 8:29 PM CDTSevere Thunderstorm WarningBISKidder46 min
Aug 26, 9:00 PM CDTTornado WarningBISLogan30 min
Aug 26, 9:27 PM CDTSevere Thunderstorm WarningBISLogan53 min
Aug 26, 9:39 PM CDTSevere Thunderstorm WarningBISLaMoure48 min
Aug 27, 2:36 AM CDTSevere Thunderstorm WarningBISGrant, Morton54 min
Aug 27, 2:43 AM CDTSevere Thunderstorm WarningBISEmmons, Logan62 min
Aug 27, 2:58 AM CDTSevere Thunderstorm WarningBISSioux32 min
Aug 27, 3:31 AM CDTSevere Thunderstorm WarningBISEmmons, Sioux59 min
Aug 27, 3:42 AM CDTSevere Thunderstorm WarningBISLaMoure, Logan53 min
Aug 27, 3:48 AM CDTTornado WarningBISEmmons27 min
Aug 27, 12:30 PM CDTSevere Thunderstorm WarningBISKidder, Logan, Stutsman60 min
Aug 27, 12:55 PM CDTSevere Thunderstorm WarningBISGrant50 min
Aug 27, 1:10 PM CDTSevere Thunderstorm WarningBISEmmons38 min
Aug 27, 1:25 PM CDTSevere Thunderstorm WarningBISSioux65 min
Aug 27, 1:30 PM CDTSevere Thunderstorm WarningBISStutsman60 min
Aug 27, 2:03 PM CDTSevere Thunderstorm WarningBISLogan42 min
Aug 27, 3:54 PM CDTSevere Thunderstorm WarningBISLaMoure66 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.